Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Mar 23, 2021, 4:32 AM CDT for 7 parishes in Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2021, 4:32 AM CDT (09:32 UTC)
- Expired
- Mar 23, 2021, 5:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Allen Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 5 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.5 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
569
WWUS84 KLCH 230932
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
432 AM CDT Tue Mar 23 2021
LAZ031>033-041>043-073-074-231015-
West Cameron LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
St. Landry LA-Evangeline LA-Allen LA-East Cameron LA-
432 AM CDT Tue Mar 23 2021
...SPECIAL WEATHER STATEMENT...
At 431 AM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Duralde to near Johnsons Bayou. Movement was
northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Sulphur, Opelousas, Eunice, Jennings, Oakdale, Ville
Platte, Cameron, Westlake, Church Point, Mamou, Welsh, Iowa, Lake
Arthur, Kinder, Basile, Oberlin, Iota, Elton and Mermentau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2979 9390 2985 9379 2995 9376 3000 9377
3041 9321 3040 9313 3046 9313 3099 9239
3087 9224 3085 9224 3085 9221 3059 9189
2978 9317 2978 9333 2979 9332 2980 9334
2978 9335 2974 9374 2970 9384
TIME...MOT...LOC 0931Z 230DEG 24KT 3058 9256 2982 9368
$$
Stigger/87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Mar 22, 11:49 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 22, 11:49 PM CDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1149 PM CDT Mon Mar 22 2021
.DISCUSSION...
For the 23/06Z TAF Issuance.
&&
.AVIATION...
No change to the previous thinking as far as the aviation
forecast. Breezy southerly winds will persist through the night
that will allow Gulf moisture to build across the area. Ceilings
are either currently at MVFR levels or will gradually lower to
MVFR during the overnight. A disturbance originating from an
upper level low over north Texas will initiate a line of showers
and thunderstorms that will reach the terminals during early
morning hours on Tuesday, ending by Tuesday afternoon.
Rua
&&
.PREV DISCUSSION... /issued 949 PM CDT Mon Mar 22 2021/
UPDATE...
Area radars showing moderate shower coverage lifting northward out
of the Gulf this evening. While some breaks are expected, likely
will continue to see scattered coverage overnight moving towards
daybreak.
Biggest concern for the short term forecast is in
regards to a line of storms in central Texas, currently resulting
in several SVR warnings. High resolution guidance shows pretty
decent agreement in this line maintaining at least some of its
strength and integrity as it propagates eastward, likely into
southeast TX and east-central LA in the predawn hours, and into SW
LA near to just after sunrise. Despite the timing, instability
looks to be sufficient to maintain a few stronger updrafts, and
given the associated kinematics and modest LLJ, a few stronger
segments of the line are certainly a possibility. With enough sfc
based instability and low/mid level shear, anything that does
maintain it's strength could pose a risk for damaging wind gusts
or an isolated spin-up tornado. That said, widespread severe
weather is not currently anticipated, and there is still a good
bit of uncertainty... but definitely something to monitor going
forward tonight and into early tomorrow.
In terms of updates to the gridded forecast, only made some fairly
minimal changes to the short term forecast to align with updated
guidance.
50
PREV DISCUSSION... /issued 359 PM CDT Mon Mar 22 2021/
DISCUSSION...
Winds have picked up across the region this afternoon as the
surface low moving across north Texas has continued to deepen and
push east. Isolated showers are being observed on radar this
afternoon streaming out of the gulf of Mexico.
Nearly all guidance is in agreement on this activity becoming more
widespread during the early evening over a relatively narrow swath
across southeast Texas and extreme western Louisiana. There
doesn't appear to be an obvious mesoscale feature responsible for
this enhancement other than increasing low and mid level moisture,
but the current radar analysis and the near universal model
agreement lend credence to the higher PoPs. Precipitation will
continue to increase through the night as the surface low lifts
off to the northeast swinging a trailing frontal boundary into the
region where it is expected to stall.
SPC has hatched south central and southeast Louisiana in a
marginal risk for severe weather tomorrow and while this is
understandable, forecast sounding parameters are, indeed, only
marginal for a severe weather threat.
The precip will end from west to east late Tuesday afternoon into
Tuesday evening with scattered activity possibly lingering across
south central Louisiana into the night. The boundary is then
progged to retrograde back into the area Wednesday setting up
another round of widespread showers and thunderstorms primarily
Wednesday afternoon into Thursday. SPC has the entire region in a
marginal risk Wednesday and this also appears satisfactory based
on forecast soundings.
A second surface low lifting north along the Texas gulf coast will
swing a better defined frontal boundary through the region
Thursday afternoon bringing the precip to an end. High pressure
will quickly traverse the region Friday providing one fair weather
day ahead of a warm front lifting out of the gulf Saturday ahead
of another cold front progged to swing quickly through the region
Sunday. Too early to determine the potential severity of any
storms with this system, but the pattern could favor a round of
severe weather next weekend.
Jones
MARINE...
Small craft should exercise caution tonight as winds of 15 to 20
knots are expected over the coastal waters along with seas of 2-4
feet over the nearshore waters and 4 to 6 feet over the outer
coastal waters. Moderate onshore flow will continue in advance of an
approaching cold front. Isolated showers this afternoon will
become more widespread Tuesday as the front moves into the area
and stalls. The front will lift back across the region Wednesday
afternoon into Thursday accompanied by another round of
precipitation.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 60 76 60 / 20 80 80 10
LCH 74 64 79 64 / 40 80 90 10
LFT 75 64 76 65 / 10 60 90 30
BPT 74 64 79 64 / 30 80 60 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT Tuesday for GMZ435-452-455-
472-475.
Small Craft Exercise Caution until 7 AM CDT Tuesday for GMZ430-
432-450-470.
&&
AVIATION...07Hazardous weather outlook, Mar 23, 4:23 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 423 AM CDT Tue Mar 23 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-240930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 423 AM CDT Tue Mar 23 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Showers and thunderstorms today... rains will be heavy at times. This will causes some issues with minor flooding in low lying areas. Rains ending towards the late afternoon into the early evening hours. This break is expected to continue into the overnight hours before the threat slowly returns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms look to start during the afternoon hours on Wednesday and continue into Thursday before the next frontal system pushes the stalled frontal boundary off to the east. But this is only another quick break as showers return late on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-452-455-472-475-240930- Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 423 AM CDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-450-470-240930- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 423 AM CDT Tue Mar 23 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight. ...SMALL CRAFT SHOULD EXERCISE CAUTION IN EFFECT UNTIL 11 AM CDT THIS MORNING... Winds will begin to relax as the latest frontal boundary stalls and lifts back to the north this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The next frontal system looks to finally push the stalled front to our north off to the east late Thursday. Winds and seas are expected to remain elevated during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 23, 3:30 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
330 AM CDT Tue Mar 23 2021
TXZ180-259-230845-
Northern Jasper TX-Tyler TX-
330 AM CDT Tue Mar 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TYLER COUNTY UNTIL
345 AM CDT...
At 329 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rockland, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rockland.
LAT...LON 3105 9449 3103 9448 3103 9447 3104 9444
3107 9429 3102 9427 3098 9446 3104 9450
TIME...MOT...LOC 0829Z 256DEG 32KT 3103 9441
Stigger/87Special weather statement, Mar 23, 4:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
432 AM CDT Tue Mar 23 2021
LAZ031>033-041>043-073-074-231015-
West Cameron LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
St. Landry LA-Evangeline LA-Allen LA-East Cameron LA-
432 AM CDT Tue Mar 23 2021
...SPECIAL WEATHER STATEMENT...
At 431 AM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Duralde to near Johnsons Bayou. Movement was
northeast at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Sulphur, Opelousas, Eunice, Jennings, Oakdale, Ville
Platte, Cameron, Westlake, Church Point, Mamou, Welsh, Iowa, Lake
Arthur, Kinder, Basile, Oberlin, Iota, Elton and Mermentau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2979 9390 2985 9379 2995 9376 3000 9377
3041 9321 3040 9313 3046 9313 3099 9239
3087 9224 3085 9224 3085 9221 3059 9189
2978 9317 2978 9333 2979 9332 2980 9334
2978 9335 2974 9374 2970 9384
TIME...MOT...LOC 0931Z 230DEG 24KT 3058 9256 2982 9368
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 5:06 AM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 84 min |
| Mar 23, 5:08 AM CDT | Flash Flood Watch | LCH | Allen, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin | 8 hr |
| Mar 23, 5:17 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 43 min |
| Mar 23, 5:45 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 2 hr |
| Mar 23, 6:01 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 44 min |
| Mar 23, 6:10 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 35 min |
| Mar 23, 6:36 AM CDT | Tornado Warning | LCH | Saint Landry | 24 min |
| Mar 23, 6:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 23, 6:51 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 24 min |
| Mar 23, 7:08 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 37 min |
| Mar 23, 7:19 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 26 min |
| Mar 23, 7:24 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 21 min |
| Mar 23, 7:30 AM CDT | Special Marine Warning | LCH | 30 min | |
| Mar 23, 7:43 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 3 more | 2 hr |
| Mar 23, 7:43 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 62 min |
| Mar 23, 7:45 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 30 min |
| Mar 23, 8:16 AM CDT | Tornado Warning | LCH | Saint Landry | 29 min |
| Mar 23, 8:24 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 36 min |
| Mar 23, 8:45 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 45 min |
| Mar 23, 8:53 AM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 37 min |
| Mar 23, 9:25 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 50 min |
| Mar 23, 9:48 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 2 more | 3 hr |
| Mar 23, 10:13 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 32 min |
| Mar 23, 10:44 AM CDT | Special Marine Warning | LCH | 16 min | |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Mar 23, 12:08 PM CDT | Special Marine Warning | LCH | 52 min | |
| Mar 23, 3:19 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 116 min |
| Mar 23, 3:43 PM CDT | Small Craft Advisory | LCH | 12 hr | |
| Mar 23, 6:00 PM CDT | Special Marine Warning | LCH | 90 min | |
| Mar 23, 2:57 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 33 min |
| Mar 23, 3:30 AM CDT | Special Weather Statement | LCH | Tyler | 15 min |
| Mar 23, 5:20 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 40 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.